Alert archive / Florida / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 139, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 22, 2021, 7:29 PM EDT for Clay County, Duval County, Saint Johns County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2021, 7:29 PM EDT (23:29 UTC)
- Expired
- Jul 22, 2021, 8:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, FL, Duval County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1564 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
134
WUUS52 KJAX 222329
SVRJAX
FLC019-031-109-230015-
/O.NEW.KJAX.SV.W.0139.210722T2329Z-210723T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
729 PM EDT Thu Jul 22 2021
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Northwestern St. Johns County in northeastern Florida...
Northern Clay County in northeastern Florida...
Southwestern Duval County in northeastern Florida...
* Until 815 PM EDT.
* At 729 PM EDT, a severe thunderstorm was located over Cecil Field,
or 9 miles north of Middleburg, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Orange Park, Green Cove Springs, Middleburg, Mandarin, Fruit Cove,
Fleming Island, Oakleaf Plantation, Picolata, Bellair-Meadowbrook
Terrace and Switzerland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2986 8163 3007 8205 3009 8205 3031 8193
3011 8146
TIME...MOT...LOC 2329Z 302DEG 22KT 3019 8191
HAIL...0.75IN
WIND...60MPH
$$
231 follow-up statement
027
WWUS52 KJAX 222349
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
749 PM EDT Thu Jul 22 2021
FLC019-031-109-230015-
/O.CON.KJAX.SV.W.0139.000000T0000Z-210723T0015Z/
St. Johns FL-Clay FL-Duval FL-
749 PM EDT Thu Jul 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHWESTERN ST. JOHNS...NORTHERN CLAY AND SOUTH CENTRAL DUVAL
COUNTIES...
At 749 PM EDT, a severe thunderstorm was located over Lakeside, or
near Orange Park, moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Orange Park, Green Cove Springs, Middleburg, Mandarin, Fruit Cove,
Fleming Island, Oakleaf Plantation, Picolata, Bellair-Meadowbrook
Terrace and Switzerland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2986 8163 3006 8201 3011 8197 3024 8184
3011 8146
TIME...MOT...LOC 2349Z 302DEG 22KT 3013 8179
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:48 PM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 22, 2:48 PM EDT, 4 hours 41 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 248 PM EDT Thu Jul 22 2021 .NEAR TERM [Through Tonight]... West to Northwest steering flow south of the weak frontal boundary across GA/SC will combine with daytime heating and Precipitable Water Amounts (PWATs) close to 2 inches and kick off another round of scattered to numerous showers and thunderstorms this afternoon and evening. The westerly flow will push the heat/humidity all the way to the Atlantic Coastal Counties/I-95 corridor with Max Temps reaching into the lower to middle 90s and combined with dewpoint temps only mixing out into the lower/middle 70s, expect peak heat index values close to 105 degrees in some locations of NE FL. As storms break out in the westerly flow across SE GA and track towards the Atlc Coast expect interaction with the pinned East Coast sea breeze front between the I-95 corridor and the beaches, which will likely become strong to isolated severe during the 5pm-10pm time frame, especially from Jacksonville southward along the I-95 corridor into St Augustine and Palm Coast around sunset. Main impacts will be strong/severe wind gusts of 50-60 mph and heavy rainfall. Storm motion will generally be from the West in the 10 mph to 20 mph range. Scattered to numerous thunderstorm activity this evening will fade around midnight as it pushes into the Atlc Coastal waters or weakens over inland areas, with a few lingering scattered showers/isolated storms during the overnight hours. Humid/muggy lows in the mid/upper 70s are expected. .SHORT TERM [Friday Through Saturday Night]... The weak frontal boundary will move south through our area on Friday, enhancing our sea-breeze convection and leading to numerous to widespread afternoon and evening showers and thunderstorms. The convection Friday will also have some upper level enhancement as a series of shortwaves dig into the southeast and northwest flow aloft of the area. Isolated strong to severe thunderstorms will be possible Friday. The main potential hazards Friday will be wind gusts to 50-60 mph, heavy rainfall, and frequent lightning. The weak surface frontal boundary is forecast to push south of I-10 by Friday evening, resting south of the Ocala area by Saturday morning. The upper level shortwaves will allow an area of low pressure to deepen along the frontal boundary over our FL Atlantic coastal waters. This will increase northeasterly onshore flow on Saturday and advect in some drier air into the area. Those northeasterly winds could also lead to some minor coastal flooding issues along the Atlantic coast, ICWWs, and along the St. Johns River basin during times of high tide, which will already be elevated due to a full moon. .LONG TERM [Sunday Through Thursday]... Model agreement and confidence lowers significantly as we head into next week as models are still in disagreement with how to handle the development of the coastal low/trough to our east or southeast. General consensus is that the feature will dissipate next week and drift away or stretch apart. With generally onshore flow gradually returning moisture to the area, we'll see hot and muggy conditions with scattered diurnal convection. The highest chances for showers and north-central FL area (Gainesville/Palatka/Ocala), though again this could all change depending on how the coastal low/trough situation evolves. && .AVIATION... [Through 18Z Friday] The deep moisture in the W-NW flow is breaking out shower and storm activity a bit earlier than anticipated and have tweaked the upcoming TEMPO groups to earlier than previous TAF package with 18-22Z MVFR CIGS/VSBYS and gusty winds expected at SSI/GNV and 20-24Z at JAX/VQQ, 21-01z at CRG and 22-02z at SGJ under the assumption that the ongoing convection across SE GA will coalesce into a more organized line of storms with gusty winds/rainfall that will last into the evening hours. Still expect mainly improving conditions and a return to VFR conds during the overnight hours in the 03-06Z time frame with a few lingering showers and have kept the VCSH with this TAF package. && .MARINE... A weak frontal boundary will slowly push south through our area on Friday. In its wake, northeast winds around 15 knots will develop Saturday and offshore seas will build to 3 to 4 feet over the weekend. Wind speeds and seas are forecast to be lower next week under the influence of high pressure. Rip Currents: Low risk of rip currents at all area beaches through Friday. Moderate risk this weekend. && .FIRE WEATHER... Transport and 20 foot winds will be elevated over the area this afternoon as a frontal boundary approaches us and along the coastline this weekend as an area of low pressure develops to our east or southeast. This will lead to marginally high dispersions in the afternoon today and along the coastline Friday. Low daytime dispersions anticipated in inland SE GA Friday. Otherwise, relative humidity will remain well above critical thresholds for the next several days, so no red flag conditions are anticipated. && .HYDROLOGY... Water levels continue to steadily recede through minor flood stage along the Santa Fe River. Meanwhile rises continue along the Satilla River near Offerman. A full moon on Saturday combined with a shift to moderate northeast onshore flow could lead to nuisance flooding at sites along the Atlantic Coast, ICWWs, and St. Johns River during high tide cycles. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 91 71 91 70 / 30 40 20 20 0 SSI 76 87 78 89 77 / 50 30 10 20 10 JAX 75 90 75 90 75 / 50 70 20 30 10 SGJ 75 88 75 88 75 / 70 60 30 30 10 GNV 75 92 74 91 72 / 30 70 60 40 10 OCF 75 91 74 90 73 / 20 80 70 50 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jul 22, 4:56 PM EDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
456 PM EDT Thu Jul 22 2021
FLZ020-122-GAZ162-163-222145-
Hamilton FL-Northern Columbia FL-Clinch GA-Echols GA-
456 PM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLUMBIA...
NORTHEASTERN HAMILTON...ECHOLS AND SOUTHWESTERN CLINCH COUNTIES UNTIL
545 PM EDT...
* At 456 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Mayday, or near Statenville,
moving east at 20 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Statenville, Needmore and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3074 8313 3085 8307 3085 8301 3086 8301
3087 8297 3078 8256 3050 8270 3065 8314
TIME...MOT...LOC 2056Z 290DEG 19KT 3078 8302
23Special weather statement, Jul 22, 5:19 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
519 PM EDT Thu Jul 22 2021
FLZ020-021-023-030-122-222-222200-
Southern Columbia FL-Baker FL-Union FL-Hamilton FL-Suwannee FL-
Northern Columbia FL-
519 PM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BAKER...WESTERN
UNION...CENTRAL COLUMBIA...SUWANNEE AND SOUTHERN HAMILTON COUNTIES
UNTIL 600 PM EDT...
* At 519 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Suwannee River State Park,
moving east at 45 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Lake City, Live Oak, White Springs, Suwannee River State Park,
Suwannee Springs, Winfield, Suwannee Valley, Mcalpin, Wellborn and
Five Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3026 8324 3029 8323 3031 8321 3035 8321
3035 8319 3038 8319 3039 8317 3041 8318
3042 8322 3046 8322 3047 8324 3050 8324
3037 8242 3004 8251 3018 8325 3023 8324
3023 8325 3025 8324 3026 8325
TIME...MOT...LOC 2119Z 290DEG 40KT 3036 8310
23Special weather statement, Jul 22, 6:02 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
602 PM EDT Thu Jul 22 2021
FLZ021-222-222245-
Southern Columbia FL-Suwannee FL-
602 PM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLUMBIA AND
SUWANNEE COUNTIES UNTIL 645 PM EDT...
* At 602 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles east of Dowling Park, or 8
miles southwest of Live Oak, moving southeast at 30 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Lake City, Live Oak, Columbia, Wellborn, Obrien, Mcalpin,
Luraville, Branford, Hildreth and Newburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3035 8312 3017 8261 2993 8281 2991 8286
2990 8288 2992 8293 2995 8292 2996 8295
2999 8296 3001 8300 3008 8307 3009 8311
3011 8312 3010 8314 3011 8316 3009 8318
3010 8321 3012 8323 3017 8323 3018 8324
TIME...MOT...LOC 2202Z 301DEG 27KT 3023 8311
23Special weather statement, Jul 22, 6:04 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
604 PM EDT Thu Jul 22 2021
FLZ033-038-133-137-138-222245-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Eastern Putnam FL-Inland St. Johns FL-
604 PM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLAGLER...SOUTHEASTERN
ST. JOHNS AND NORTHEASTERN PUTNAM COUNTIES UNTIL 645 PM EDT...
* At 604 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Hastings, moving southeast at
30 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Hastings, Marineland, Federal
Point, Orange Mills, Beverly Beach, Spuds and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
2940 8116 2964 8158 2980 8157 2969 8116
2952 8110
TIME...MOT...LOC 2204Z 301DEG 27KT 2970 8149
23Special weather statement, Jul 22, 6:33 PM EDT, 56 minutes before
Special Weather Statement National Weather Service Jacksonville FL 633 PM EDT Thu Jul 22 2021 FLZ023-024-031-122-425-GAZ364-222315- Baker FL-Western Duval FL-Inland Nassau FL-Bradford FL- Northern Columbia FL-Western Charlton GA- 633 PM EDT Thu Jul 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...NORTHERN BRADFORD...BAKER...EAST CENTRAL COLUMBIA...WEST CENTRAL DUVAL AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL 715 PM EDT... * At 633 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 7 miles west of Taylor, or 20 miles northeast of Lake City, moving southeast at 25 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Taylor, Macclenny, Glen St. Mary and Sanderson. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3052 8243 3038 8196 3012 8211 3036 8252 TIME...MOT...LOC 2233Z 298DEG 21KT 3041 8240 23
Special weather statement, Jul 22, 7:07 PM EDT, 22 minutes before
Special Weather Statement National Weather Service Jacksonville FL 707 PM EDT Thu Jul 22 2021 FLZ033-125-132-232-325-425-222345- Eastern Clay FL-Western Clay FL-Western Duval FL- South Central Duval FL-Coastal Duval FL-Inland St. Johns FL- 707 PM EDT Thu Jul 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS...NORTHERN CLAY AND SOUTH CENTRAL DUVAL COUNTIES UNTIL 745 PM EDT... * At 707 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Bellair-Meadowbrook Terrace, or near Orange Park, moving southeast at 10 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Orange Park, Green Cove Springs, Middleburg, Mandarin, Fruit Cove, Fleming Island, Oakleaf Plantation, Bellair-Meadowbrook Terrace, Switzerland and Cecil Field. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2990 8166 3010 8198 3027 8185 3012 8149 TIME...MOT...LOC 2307Z 302DEG 10KT 3017 8180 23
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:28 PM EDT | Special Weather Statement | JAX | Flagler | 32 min |
| Jul 22, 4:38 PM EDT | Special Marine Warning | JAX | 67 min | |
| Jul 22, 4:52 PM EDT | Special Weather Statement | JAX | Lake | 23 min |
| Jul 22, 5:19 PM EDT | Special Weather Statement | JAX | Columbia, Suwannee | 41 min |
| Jul 22, 5:36 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 24 min |
| Jul 22, 6:02 PM EDT | Special Weather Statement | JAX | Suwannee | 43 min |
| Jul 22, 6:04 PM EDT | Special Weather Statement | JAX | Flagler | 41 min |
| Jul 22, 6:07 PM EDT | Special Marine Warning | JAX | 53 min | |
| Jul 22, 6:32 PM EDT | Special Marine Warning | JAX | 58 min | |
| Jul 22, 6:33 PM EDT | Special Weather Statement | JAX | Baker | 42 min |
| Jul 22, 6:47 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 28 min |
| Jul 22, 6:56 PM EDT | Special Marine Warning | JAX | 94 min | |
| Jul 22, 6:59 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Clay, Duval, Nassau, Union | 31 min |
| Jul 22, 7:07 PM EDT | Special Weather Statement | JAX | Clay | 38 min |
| Jul 22, 7:13 PM EDT | Special Marine Warning | JAX | 62 min | |
| Jul 22, 7:45 PM EDT | Special Weather Statement | JAX | Duval | 45 min |
| Jul 22, 7:52 PM EDT | Special Marine Warning | JAX | 83 min | |
| Jul 22, 7:54 PM EDT | Areal Flood Warning | JAX | Clay, Duval | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.